MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PULSAR-18 T3 4/20/90; STENT, SUPERFICIAL FEMORAL ARTERY

BIOTRONIK AG, BUELACH, SWITZERLAND PULSAR-18 T3 4/20/90; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number 430437
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/03/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A pulsar-18 self-expandable stent system was selected for treatment.During deployment of the stent it was noticed that one of the radiopaque markers had become dislodged and travelled further down the artery.
 
Additional Manufacturer Narrative
Additional event description the physician intended to treat a lesion in the right popliteal artery with the complaint instrument via guided antegrade right cfa puncture and by use of 5f introducer sheath.The lesion was pre-dilated with a drug eluting balloon 4 mm.However, there was a non-flow limiting dissection at the site of balloon angioplasty so the complaint instrument was chosen.The complaint instrument was positioned and the stent was released.However, after stent deployment, the physician noticed that the distal radiopaque marker had dislodged from the delivery system and eventually flowed down the proximal segment of the ata.The complaint instrument was withdrawn.The physician stated that no unusual resistance or friction was felt during device positioning or withdrawal.The radiopaque marker was left in the patients body.There was good flow of contrast medium across the stent and this foreign body.The procedure and the events were discussed and it was decided not to intervene further and start heparin infusion.The returned product was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for this event.The technical investigation confirmed that the device tip has detached from the inner shaft.All the shaft dimensions comply with the specification.In the as-returned state only about 5 mm of the inner shaft protruded from the stopper shaft.However, after cleaning about 16 mm of the inner shaft protruded from the stopper shaft, indicating a relative movement between the device shafts.It appears that due to this relative movement between the shafts, forces were applied to the device tip that eventually led to a detachment.The cause for this relative movement remains unresolved.Review of the production documentation verified that the instrument was manufactured according to specifications and fulfilled all the requirements of in-process and final inspection.Based on the conducted investigations, no material or manufacturing related root cause was identified.The final root cause for the reported event could not be determined.

Brand Name
PULSAR-18 T3 4/20/90
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key16779316
Report Number1028232-2023-02037
Device Sequence Number6709369
Product Code NIP
UDI-Device Identifier07640130446359
UDI-Public(01)07640130446359(17)2311
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P160025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model Number430437
Device Catalogue NumberSEE MODEL NO.
Device Lot Number11202427
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2023
Supplement Date Received by Manufacturer08/23/2023
Initial Report FDA Received Date04/20/2023
Supplement Report FDA Received Date08/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/30/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown